MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDC30
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, a5 patient information: information unknown/not provided.Section b3, date of event: the exact date is unknown.The best estimate is prior to the week of march 06, 2024.Section d6a, if implanted, give date: not applicable as the cartridge is not an implantable device.Section d6b, if explanted, give date: not applicable as the cartridge is not an implantable device, therefore not explantable.Section h3-other (81): the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information.However, it was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson(jnj) platinum and emerald cartridges are leaving a filmy or sticky substance on the bottom side of the lens when implanting.Two events were reported against the platinum cartridge and one event against the emerald cartridge.This report captures the emerald cartridge event lot# cm14308.The filmy or sticky substance is causing the doctor to go in and clean off the substance on the bottom of the lens each time it happens.The doctor spoke to his colleague who informed him that these cartridges had the same issue in the past, years ago where it was the coating that is called glycerol monostearate(gms).However, upon further review it was clarified with the customer that the platinum (1mtec30) cartridge is coated with hyaluronic acid (ha) and the emerald cartridge is coated with gms.The customer tried to get a video of what was going on but it was impossible when looking through the microscope as it wasn¿t visible on the viewing monitor.The customer received new cartridges in hopes that it would fix the issue since the issue arose while using older cartridges which were nearing expiration date although not expired.It appear that the issue has not happened again in cases this week (march 2nd ¿ 6th).No other complications were reported such as capsule tear, vitrectomy, incision enlargement or sutures.The iols were left in the eye with no symptoms.The patients are doing well.No further information was provided.One platinum series cartridge event is reported in manufacturer report number 3012236936-2024-00697.The other platinum series cartridge event is reported in manufacturer report number 3012236936-2024-00698.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18900244
Report Number3012236936-2024-00699
Device Sequence Number12734360
Product Code KYB
UDI-Device Identifier05050474530027
UDI-Public(01)05050474530027(17)240414(10)CM14308
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2024
Device Model NumberEMERALDC30
Device Catalogue NumberEMERALDC30
Device Lot NumberCM14308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown